MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH
Catalog Number 1192040
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 01/31/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported, the patient was diagnosed with a surgical site infection post implant of phasix mesh.The clinician has assessed the patient¿s postoperative course of surgical site infection definitely related to the study device and possibly related to the procedure.However, based on the information provided, no conclusion can be made as to the degree to which the implant may have caused or contributed to the patient¿s postoperative infection.Review of manufacturing records shows the product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in december 2022.Infection is a known inherent risk of surgery and is listed as a possible complication in the adverse reaction section of the instructions-for-use supplied with the device.Additionally, the warning section states, "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the mesh.An unresolved infection may require removal of the mesh." note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned.
 
Event or Problem Description
As reported per clinical trial (b)(4) : on (b)(6) 2024, the subject patient underwent an open exploratory primary laparotomy with concomitant procedure lysis of adhesions with the implant of a phasix mesh.The mesh was trimmed, placed in onlay fashion, and fixated by mechanical fixation with 15 fixation points.The midline fascia was completely closed with slow absorbing monofilament 0 pds sutures.A 3cm overlap in all directions was achieved.Skin closure was achieved by staples.The subject patient was discharged from the hospital on (b)(6) 2024.On (b)(6) 2024, the patient visited the hospital and was diagnosed with surgical site infection through clinical assessment.As reported, the manual opening of wound was performed at bedside.The fluid was extracted, and the drainage cultures were collected.The patient was administered with antibiotics/antimicrobials intravenously.Patient was discharged from the hospital on (b)(6) 2024.The reported adverse event (surgical site infection) has been assessed per clinician as definitely related to the study device and possibly related to the procedure.The ae has been assessed as moderate in severity.The reported ae does meet the definition of a sae (serious adverse event) and does not meet the definition of uade (unanticipated adverse device event).
 
Additional Manufacturer Narrative
As reported, the patient was diagnosed with a surgical site infection post implant of phasix mesh.The clinician has assessed the patient¿s postoperative course of surgical site infection definitely related to the study device and possibly related to the procedure.However, based on the information provided, no conclusion can be made as to the degree to which the implant may have caused or contributed to the patient¿s postoperative infection.Review of manufacturing records shows the product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in december 2022.Infection is a known inherent risk of surgery and is listed as a possible complication in the adverse reaction section of the instructions-for-use supplied with the device.Additionally, the warning section states, "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the mesh.An unresolved infection may require removal of the mesh." addendum: this is an addendum to the initial mdr submitted to document additional information provided.Based on the additional information received, that the mesh was partially removed.The reported adverse event (wound infection) has been assessed per clinician as possibly related to the study device and casually related to the procedure and recovered/resolved.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
As reported per clinical trial (b)(4): on (b)(6) 2024, the subject patient underwent an open exploratory primary laparotomy with concomitant procedure lysis of adhesions with the implant of a phasix mesh.The mesh was trimmed, placed in onlay fashion, and fixated by mechanical fixation with 15 fixation points.The midline fascia was completely closed with slow absorbing monofilament 0 pds sutures.A 3cm overlap in all directions was achieved.Skin closure was achieved by staples.The subject patient was discharged from the hospital on (b)(6) 2024.On (b)(6) 2024, the patient visited the hospital and was diagnosed with surgical site infection through clinical assessment.As reported, the manual opening of wound was performed at bedside.The fluid was extracted, and the drainage cultures were collected.The patient was administered with antibiotics/antimicrobials intravenously.Patient was discharged from the hospital on (b)(6) 2024.The reported adverse event (surgical site infection) has been assessed per clinician as definitely related to the study device and possibly related to the procedure.The ae has been assessed as moderate in severity.The reported ae does meet the definition of a sae (serious adverse event) and does not meet the definition of uade (unanticipated adverse device event).Addendum: patient reported "liquid discharge" coming from operative site right bottom which started on (b)(6) 2024.Per patient they saw primary care provider who referred to wound care.The subject patient had wound care visits and required medications.The subject patient was admitted to the hospital on (b)(6) 2025 and was discharged from the hospital on (b)(6) 2025.The patient subject reported that the mesh was partially removed.The reported adverse event (wound infection) has been assessed per clinician as possibly related to the study device and possibly related to the procedure.The ae has been assessed as mild in severity and recovering/resolving.The reported ae does meet the definition of a sae (serious adverse event) and does not meet the definition of uade (unanticipated adverse device event).

Brand Name
PHASIX MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key18757206
Report Number1213643-2024-00050
Device Sequence Number3741324
Product Code OOD
UDI-Device Identifier00801741107634
UDI-Public(01)00801741107634(17)240728(10)HUGV1815
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K161424
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Other,Study,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/28/2024
Device Catalogue Number1192040
Device Lot NumberHUGV1815
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2024
Supplement Date Received by Manufacturer05/26/2025
Initial Report FDA Received Date02/22/2024
Supplement Report FDA Received Date06/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age47 YR
Patient SexFemale
Patient Weight75 KG